Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 46, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 28, 2020, 7:01 PM CDT for Franklin County, Gasconade County, Warren County, Missouri. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2020, 7:01 PM CDT (00:01 UTC)
- Expired
- Apr 28, 2020, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Gasconade County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 59 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 7:10 PM CDT | TSTM WND DMG | 3 Se Gerald, MO | 50-60 SHINGLES BLOWN OFF THE GARAGE. |
| Apr 28, 7:15 PM CDT | TSTM WND GST 44 | 1 S Dutzow, MO | |
| Apr 28, 7:17 PM CDT | TSTM WND DMG | 2 E Beaufort, MO | LARGE MACHINE SHED BLOWN DOWN. VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1990 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted.
525
WUUS53 KLSX 290001
SVRLSX
MOC071-073-219-290045-
/O.NEW.KLSX.SV.W.0046.200429T0001Z-200429T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
701 PM CDT Tue Apr 28 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Franklin County in east central Missouri...
Southern Warren County in east central Missouri...
Eastern Gasconade County in east central Missouri...
* Until 745 PM CDT.
* At 701 PM CDT, severe thunderstorms were located along a line
extending from near Hermann to near Gerald to near Owensville,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Washington, Union, Sullivan, St. Clair, Owensville, Hermann, New
Haven, Gerald, Marthasville, Innsbrook, Parkway, Rosebud,
Miramiguoa Park, Beaufort, Treloar, Dutzow, Berger, Leslie, Noser
Mill and Japan.
This includes Interstate 44 in Missouri between exits 225 and 242.
This also includes Deutschheim Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3845 9143 3871 9145 3871 9142 3875 9142
3878 9099 3855 9097 3854 9095 3821 9090
3821 9153 3820 9154 3820 9157
TIME...MOT...LOC 0001Z 255DEG 39KT 3872 9136 3847 9134 3827 9150
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
GKS2 follow-up statements
070
WWUS53 KLSX 290037
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
737 PM CDT Tue Apr 28 2020
MOC071-073-219-290045-
/O.CON.KLSX.SV.W.0046.000000T0000Z-200429T0045Z/
Franklin MO-Warren MO-Gasconade MO-
737 PM CDT Tue Apr 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN FRANKLIN...SOUTHEASTERN WARREN AND SOUTHEASTERN GASCONADE
COUNTIES...
At 736 PM CDT, severe thunderstorms were located along a line
extending from near Marthasville to near St. Clair to Sullivan,
moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Washington, Union, Sullivan, St. Clair, Marthasville, Parkway,
Miramiguoa Park, Beaufort, Dutzow, Leslie, Noser Mill, Japan,
Stanton, Lyon and Piney Park.
This includes Interstate 44 in Missouri between exits 225 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3838 9131 3857 9114 3878 9099 3855 9097
3854 9095 3821 9090 3821 9145
TIME...MOT...LOC 0036Z 291DEG 33KT 3870 9099 3840 9096 3822 9119
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
GKS554
WWUS53 KLSX 290048
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
748 PM CDT Tue Apr 28 2020
MOC071-073-219-290057-
/O.EXP.KLSX.SV.W.0046.000000T0000Z-200429T0045Z/
Franklin MO-Warren MO-Gasconade MO-
748 PM CDT Tue Apr 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRANKLIN...
SOUTHEASTERN WARREN AND SOUTHEASTERN GASCONADE COUNTIES HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Missouri.
LAT...LON 3838 9131 3857 9114 3878 9099 3855 9097
3854 9095 3821 9090 3821 9145
TIME...MOT...LOC 0047Z 255DEG 39KT 3873 9085 3843 9082 3825 9105
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:46 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 28, 6:46 PM CDT, 15 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 646 PM CDT Tue Apr 28 2020 .SHORT TERM... (Through Late Wednesday Night) Issued at 325 PM CDT Tue Apr 28 2020 Attention for early this evening will be on strong to severe thunderstorms. Initial activity, likely developing over the next hour or two, should be discrete with large hail the dominant threat. CAMs suggest a quick transition to more of a squall line, which makes conceptual sense given strong forcing for ascent throughout the troposphere. Damaging straight-line winds will be the focus thereafter. Mesovortices along the line appear unlikely given forecast 0-3km shear below 30 knots. Some weakening of the line is likely late this evening as it approaches southeast Missouri and southwest Illinois due to a combination of weakening instability and the propensity for outflow to accelerate ahead of the convection. Any threat for strong to severe convection should exit the CWA just before midnight. The remainder of the night should be mostly quiet, with dry weather favored along with dropping temperatures behind the cold front. Rain showers are likely across the area beneath the amplifying trough on Wednesday. These showers combined with strong/gusty northwest winds and temperatures in the 50s will make it feel like a raw, fall-like day. Trimmed Wednesday's high temperatures a few degrees, giving a nod to conditional climatology which suggests only a rise of about 2- 4 degrees from morning lows. The trough axis attendant from the closed low across the Great Lakes is expected to move far enough eastward Wednesday night. This is forecast to help lead to any rain shower threat moving out of the area as well. Decreasing cloudiness and chilly temperatures are expected for the remainder of the night. Lows are likely to drop into the mid 40s across the bi-state area. Gosselin .LONG TERM... (Thursday through Next Tuesday) Issued at 325 PM CDT Tue Apr 28 2020 (Thursday - Friday) Seasonably cool and dry conditions are forecast to continue to end the work week as GEFS/EPS depict a midlevel ridge axis translating eastward toward the mid-Mississippi Valley. Temperatures are also expected to moderate during this period, with Friday's highs in the low to mid 70s or about 5-10 degrees warmer than Thursday. (Friday Night - Next Tuesday) Moderating temperatures are likely to continue through Saturday ahead of a cold front with 850-hPa temperatures climbing to around +15C. High temperatures on Saturday are likely to exceed 80 degrees for the majority of the area. The aforementioned cold front is expected to slowly move through the area Saturday night through Sunday, likely providing a round of showers and thunderstorms. The slow-moving nature of the front combined with anomalously high precipitable water values (>1.50") and high freezing levels suggest the possibility of a heavy rainfall threat. However, details on storm track and the speed of the front certainly can change over the coming days. The cold front is expected to settle south of the CWA by late Sunday/Sunday night. In its wake, a return to a dry, cooler than normal regime should greet us on Monday. Another chance of showers is possible on Tuesday as the next system moves out of the central Plains. Gosselin && .AVIATION... (For the 00z TAFs through 00z Wednesday Evening) Issued at 634 PM CDT Tue Apr 28 2020 Line of thunderstorms is moving east/southeast having already cleared KCOU and KUIN. This broken line of storms should impact the metro terminals over the next few hours with strong west/northwest winds the main threat. Maintained gusts to 40 knots in a TEMPO group from the previous TAF. Visibilities will also be reduced to IFR thresholds in heavier downpours. After the line of storms moves through, a few hours of lighter rain and embedded thunderstorms should continue for a couple of hours before drying out completely. This dry weather along with northwest winds is favored for the remainder of the night. MVFR ceilings with stronger northwest winds and light rain showers is forecast across the area on Wednesday. SPECIFICS FOR KSTL: Line of storms is forecast to enter the area within the next hour. Gusty northwest winds around 40 knots and IFR visibilities are likely for a brief period of time. After the line passes, a couple hours of lighter rains along with embedded storms are forecast. Dry weather is then forecast overnight along with northwest winds around 10 knots. MVFR ceilings along with light rain showers and gusty northwest winds are likely during the afternoon on Wednesday. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 28, 3:31 PM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 331 PM CDT Tue Apr 28 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-292045- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 331 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely before midnight tonight. Some of these storms will likely be strong to severe with damaging winds and large hail the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will be a chance of thunderstorms Saturday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through this evening across the area. Spotters are encouraged to report hail and any wind damage to the National Weather Service. Gosselin
In the hours before
Local storm report, Apr 28, 6:33 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL MOSCOW MILLS 38.95N 90.92W
04/28/2020 E0.70 INCH LINCOLN MO TRAINED SPOTTER
&&
MAPLESLocal storm report, Apr 28, 6:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 3 SSW TROY 38.94N 91.00W
04/28/2020 M0.25 INCH LINCOLN MO TRAINED SPOTTER
&&
MRMLocal storm report, Apr 28, 6:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL WINFIELD 39.00N 90.74W
04/28/2020 M1.00 INCH LINCOLN MO TRAINED SPOTTER
&&
MRMLocal storm report, Apr 28, 6:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL WINFIELD 39.00N 90.74W
04/28/2020 M0.70 INCH LINCOLN MO TRAINED SPOTTER
SPOTTER REPORTED DIME SIZE HAIL 1/2 MILE
NORTH OF WINFIELD.
&&
MAPLESLocal storm report, Apr 28, 6:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 2 NW WENTZVILLE 38.83N 90.88W
04/28/2020 M0.25 INCH ST. CHARLES MO TRAINED SPOTTER
&&
MRMLocal storm report, Apr 28, 7:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 5 N WRIGHT CITY 38.90N 91.04W
04/28/2020 E0.50 INCH LINCOLN MO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&
MRMThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:02 PM CDT | River Flood Warning | LSX | Crawford, Washington | 10 hr |
| Apr 28, 9:42 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois, Washington | 48 min |
| Apr 29, 9:38 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 25 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.